MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 600
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 05-jan-2018 the field service engineer (fse) was at the customer site and observed bubbles in the sweep flow.The fse de-bubbled the sweep flow check valve and primed the sweep flow.The fse also made adjustments to the mcv calibration as a results of running latex calibration.The failure mode is attributed to bubbles at the sweep flow check valve.Patient information was not provided by the customer.An improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 22-dec-2017; approximately (b)(4) of the worldwide product installed base has been upgraded as of 13-jul-2018.Due to an increase in the number of complaints received related to un-flagged erroneously high plt patient results released from the lab, bec anticipates that a field action will be warranted.The anticipated field action will include a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for the rest of the installed base.Internal bec identifier - (b)(4).
 
Event or Problem Description
The customer reported that their unicel dxh 800 coulter cellular analysis system generated increased platelet (plt) results on patient samples.Erroneous results were not reported outside of the laboratory.There was no report of change or effect to patient treatment.Neither patient or raw data was provided by the customer.
 
Additional Manufacturer Narrative
Follow up 01: an improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on 22-dec-2017; approximately 11.5% of the worldwide product installed base has been upgraded as of 13-jul-2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action is warranted.Field action (fa-33718) was approved on 30-jul-2018.The field action includes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base.If follow-up, what type: additional information has been selected.Recall (if recall number is given) or correction/removal number: recall, notification and modification have been selected.Correction/removal number: number has been updated to reflect the respective information for this event.Additional information: the recall (fa-33718) includes notification to the customer and correction of the issue via software update.Bec internal identifier: (b)(4).

Brand Name
UNICEL DXH 600 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key7728793
Report Number1061932-2018-01032
Device Sequence Number1329740
Product Code GKZ
UDI-Device Identifier15099590192242
UDI-Public(01)15099590192242(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Recall,Notification,Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number 600
Device Catalogue NumberB23858
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011-C
Patient Sequence Number1